MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH MULTITOM RAX; IMAGE-INTENSIFIED FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHCARE GMBH MULTITOM RAX; IMAGE-INTENSIFIED FLUOROSCOPIC X-RAY SYSTEM
Model Number 10860700
Medical Device Problem Codes Use of Device Problem (1670); Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No malfunction of the multitom rax could be identified.There are several possibilities to measure the size of an anatomic structure: performing measurements with a ruler, using table object distance (tod) functionality, true size application.In addition, it is recommended to have at least two x-ray images taken for precise measurement.Then available methods for working with projection images should be applied by physician to avoid the described incident.The initial issue was first related to the pacs, however, november 18th., the manufacturer became aware that the customer considers the issue to be related to the use of the multitom rax system, therefore, re-evaluation of reportability was performed.Internal id # (b)(4).
 
Event or Problem Description
Siemens became aware of an incident that occurred on the multitom rax unit.The user reported that a surgical intervention could not be completed and an implant could not placed due to incorrect measurements of a tibia implant shown on x-ray images.An image was not scaled with "real size" when viewing in pacs making tibia implant dimension too long to be inserted in a patient.The surgery had to be stopped, and the patient had to be awakened.The user had to order another implant and the surgery had to be repeated.However, no malfunction of the multitiom rax device was identified.Siemens is not aware of any injuries attributed to this event.The reported incident occurred in (b)(6).

Brand Name
MULTITOM RAX
Common Device Name
IMAGE-INTENSIFIED FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemenstrasse 1
forchheim, 91301
GM  91301
MDR Report Key10924605
Report Number3004977335-2020-56212
Device Sequence Number959974
Product Code OWB
UDI-Device Identifier04056869009179
UDI-Public04056869009179
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K152928
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10860700
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2020
Initial Report FDA Received Date11/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;